First order irrationality criteria for series

Research output: Contribution to journalArticle (Academic Journal)peer-review

Abstract

Following a question of Brun, we consider the possibility of finding a first order statement that the rational summands in an infinite series can be checked against in order to give a sufficient condition for the series to sum to an irrational value. We show that such a statement can exist in structures that define the integers, but not in o-minimal structures.
Original languageEnglish
Pages (from-to)1-15
Number of pages15
JournalJournal of Logic and Analysis
Volume7
Issue number1
Publication statusPublished - Feb 2015

Keywords

  • irrationality criteria

Fingerprint Dive into the research topics of 'First order irrationality criteria for series'. Together they form a unique fingerprint.

Cite this